Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Tulsa, OK

March 19, 2011Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2011, 1:10 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2011, 1:10 PM CDT (18:10 UTC)
Expired
Mar 19, 2011, 1:45 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 1:25 PM CDTHAIL 0.88Miami, OKDIME AND NICKEL HAIL IN CITY OF MIAMI
Mar 19, 1:27 PM CDTHAIL 14 S Quapaw, OKRELAYED BY WFO SGF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 9:43 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KTSA 191810
SVRTSA
OKC035-115-191845-
/O.NEW.KTSA.SV.W.0018.110319T1810Z-110319T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 145 PM CDT

* AT 106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  MIAMI...MOVING NORTHEAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COMMERCE...MIAMI...PICHER AND QUAPAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3699 9461 3693 9461 3677 9501 3698 9512
      3700 9509 3700 9462
TIME...MOT...LOC 1810Z 233DEG 32KT 3691 9499

$$
1 follow-up statement
906 
WWUS54 KTSA 191842
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT SAT MAR 19 2011

OKC035-115-191852-
/O.EXP.KTSA.SV.W.0018.000000T0000Z-110319T1845Z/
CRAIG OK-OTTAWA OK-
142 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA AND
NORTHEASTERN CRAIG COUNTIES EXPIRES AT 145 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM.

LAT...LON 3699 9461 3693 9461 3677 9501 3698 9512
      3700 9509 3700 9462
TIME...MOT...LOC 1842Z 233DEG 32KT 3708 9470

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:42 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 19, 12:42 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT MAR 19 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS/THUNDERSTORMS OVER NORTH CENTRAL OKLAHOMA...IN ASSOCIATION
WITH UPPER DISTURBANCE...WILL MOVE INTO PORTIONS OF NORTHEAST
OKLAHOMA...AND COULD AFFECT BVO/TUL/RVS THROUGH MID AFTERNOON
WITH MVFR CONDITIONS. OTHERWISE...CEILINGS HEIGHTS WILL BEGIN TO
INCREASE LATE THIS AFTERNOON INTO THE EVENING HOURS AS DISTURBANCE
LIFTS NORTHEAST. PATCHY FOG POSSIBLE IN THE BVO AREA LATE TONIGHT
GIVEN THE RECENT RAINFALL...OTHERWISE VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 1018 AM CDT SAT MAR 19 2011/

..UPDATE...

DISCUSSION...
SENT UPDATE EARLIER TO ADD SEVERE THUNDERSTORM WATCH/UPDATE POPS
GIVEN LATEST CONVECTIVE TRENDS. SEVERE THREAT WILL CONTINUE THIS
MORNING INTO THE AFTERNOON HOURS ALONG/NORTH OF INTERSTATE 44 AS
UPPER WAVE OVER WESTERN TEXAS LIFTS NORTHEAST INTO TO REGION.
STEEP LAPSE RATES AND MODERATE DEEP LAYER SHEAR WILL CONTINUE TO
SUPPORT A MARGINAL SEVERE HAIL THREAT. NO ADDITIONAL CHANGES TO
FORECAST AT THIS TIME...BUT WILL LIKELY UPDATE EARLY THIS
AFTERNOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Mar 19, 12:53 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT SAT MAR 19 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT SAT MAR 19 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75 IN SOUTHEAST OKLAHOMA.
	ONSET...LATE MORNING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS AFTERNOON ACROSS
FAR NORTHEAST OKLAHOMA WITH THE THREAT FOR LARGE HAIL.  ADDITIONAL
THUNDERSTORMS OVER NORTH CENTRAL OKLAHOMA WILL MOVE INTO PORTIONS OF
NORTHEAST OKLAHOMA LATER THIS AFTERNOON. A FEW OF THESE STORMS COULD
APPROACH SEVERE LIMITS. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN
LIKELY IN THE STRONGER THUNDERSTORM ACTIVITY. THE OVERALL
THUNDERSTORM THREAT WILL BEGIN TO DIMINISH THIS EVENING AS
THE MAIN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OF THE AREA.

A LIMITED FIRE DANGER THREAT WILL CONTINUE THIS AFTERNOON ACROSS
SOUTHEAST OKLAHOMA...ALONG AND WEST OF THE HIGHWAY 75 CORRIDOR...AS
TEMPERATURES WARM TO NEAR 80 WITH SOUTHERLY WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER AND HIGH WIND
POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WELL ABOVE NORMAL TEMPERATURES WILL AGAIN BE SEEN ACROSS ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY THROUGH TUESDAY.
SOUTH WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH...AND GUSTS TO 35
MPH...WILL DEVELOP ON SUNDAY...AND WILL FUEL VERY HIGH FIRE DANGER
DURING THE AFTERNOON. MONDAY AND TUESDAY AFTERNOONS WILL ALSO
FEATURE SIMILAR WIND SPEEDS AND GUSTS...CONTINUING THE FIRE
DANGER INTO THESE DAYS.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS
DURING THE DAY TUESDAY...CAUSING SURFACE LOW PRESSURE TO DEVELOP.
THE ATTENDANT DRYLINE WILL MOVE THROUGH THE AREA TUESDAY NIGHT WITH
A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. ANOTHER SMALL CHANCE
OF THUNDERSTORMS EXISTS THURSDAY NIGHT AS A FAST MOVING DISTURBANCE
MOVES ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 19, 11:04 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             HOMINY                  36.41N 96.39W
03/19/2011  E1.75 INCH       OSAGE              OK   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY MEDIA

&&

JDS
Special weather statement, Mar 19, 11:16 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT SAT MAR 19 2011

OKZ056-061-191645-
NOWATA OK-ROGERS OK-
1116 AM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND SOUTHERN NOWATA

AT 1116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OOLOGAH...MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH AND TALALA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9554 3640 9571 3646 9582 3659 9582
TIME...MOT...LOC 1616Z 199DEG 36KT 3651 9577
Local storm report, Mar 19, 11:42 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     HAIL             BARTLESVILLE            36.75N 95.98W
03/19/2011  E1.00 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

JDS
Local storm report, Mar 19, 11:48 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HAIL             4 SW DEWEY              36.75N 95.99W
03/19/2011  E0.88 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

JDS
Local storm report, Mar 19, 12:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             CENTRAILIA              36.80N 95.33W
03/19/2011  E0.75 INCH       CRAIG              OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Mar 19, 12:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT SAT MAR 19 2011

OKZ057-058-063-191815-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1229 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND SOUTHERN OTTAWA

AT 1229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KETCHUM...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CLEORA...BERNICE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE AND KETCHUM.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3681 9470 3647 9495 3650 9502 3652 9502
      3652 9507 3691 9497
TIME...MOT...LOC 1729Z 204DEG 27KT 3654 9500

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:27 AM CDTSpecial Weather StatementTSAWashington33 min
Mar 19, 5:49 AM CDTSpecial Weather StatementTSAWashington41 min
Mar 19, 7:15 AM CDTSpecial Weather StatementTSANowata30 min
Mar 19, 9:27 AM CDTSpecial Weather StatementTSAKay48 min
Mar 19, 9:34 AM CDTSpecial Weather StatementTSAOsage41 min
Mar 19, 9:39 AM CDTSevere Thunderstorm WarningTSAOsage66 min
Mar 19, 9:43 AM CDTSevere Thunderstorm WarningTSAOsage, Washington35 min
Mar 19, 10:08 AM CDTSpecial Weather StatementTSATulsa37 min
Mar 19, 10:21 AM CDTSpecial Weather StatementTSAOsage24 min
Mar 19, 10:41 AM CDTSevere Thunderstorm WarningTSAOsage, Washington64 min
Mar 19, 11:11 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington64 min
Mar 19, 11:16 AM CDTSpecial Weather StatementTSARogers29 min
Mar 19, 11:47 AM CDTAreal Flood AdvisoryTSANowata, Washington58 min
Mar 19, 11:55 AM CDTSevere Thunderstorm WarningTSACraig, Nowata20 min
Mar 19, 12:14 PM CDTSevere Thunderstorm WarningTSACraig, Nowata61 min
Mar 19, 12:29 PM CDTSpecial Weather StatementTSAOttawa46 min
Mar 19, 1:26 PM CDTSpecial Weather StatementTSAWashington34 min
Mar 19, 2:28 PM CDTSpecial Weather StatementTSACraig, Nowata32 min
Mar 19, 2:29 PM CDTSpecial Weather StatementTSACreek31 min
Mar 19, 2:49 PM CDTSpecial Weather StatementTSACraig, Rogers56 min
Mar 19, 2:50 PM CDTSpecial Weather StatementTSACreek55 min
Mar 19, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers115 min
Mar 19, 3:20 PM CDTSpecial Weather StatementTSAOttawa40 min
Mar 19, 3:35 PM CDTSpecial Weather StatementTSADelaware25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.